Minnesota, 2014

Flash Flooding and Hail in Minnesota, June 1, 2014

June 1, 2014 · NWS MPX · 19 events in 12 counties and zones

Several rounds of strong thunderstorms moved across southern Minnesota, producing torrential rainfall with rates as high as 3 inches per hour. 7 inches of liquid water, which is equivalent to 150 to 175% above normal for the Upper Midwest for early June.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$750,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Several rounds of strong thunderstorms moved across southern Minnesota, producing torrential rainfall with rates as high as 3 inches per hour. Precipitable water values were 1.6 to 1.7 inches of liquid water, which is equivalent to 150 to 175% above normal for the Upper Midwest for early June.

Rainfall totals earlier Saturday afternoon were around 2 to 4 inches across the western Suburbs from previous thunderstorms. After 3 am Sunday, June 1st, the third round of strong thunderstorms moved across mainly the southern part of the Twin Cities, and into west central Wisconsin.

Flooding reports started to come in around daybreak Sunday morning, June 1st. One of the most significant flooding report came from the southwest suburb of Eden Prairie where a large area of saturated soil collapsed causing part of a house to lose its backyard. Eventually this house had to be removed due to unstable soil conditions and the large eroded area of dirt and debris. Other areas of the Twin Cities had road closures due to flooding, and basement flooding.

In Washington County, Wilmes Lake trail crossing in Woodbury, was blocked with debris due to 1-3 feet of flowing water. In addition, Lake Road on the southern tip of Colby Lake (Edgewater Drive) was flooded over, about 8. Other reports of flooded roadways included: Conifer Pass, Princeton Bay, Leyland Place, Leyland Trail @ Dartford Road, Antrim Rd @ Woodbury Drive, Settlers Ridge Parkway @ Stone Mill Farms Curve, 6100 block of Poplar Road and the 11300 block of Harness Draw.

Due to several heavy rainfall events in late May, Lake Minnetonka reached a new record high of 930.66 MSL on Tuesday, June 3 (an increase of 5.4 inches since Friday, May 30th, 2014). The District was following a DNR-approved operating procedure for the Gray’s Bay Dam and was discharging water at a rate of 300 cubic feet per second into the Minnetonka Creek which had flooding along it across southern Hennepin County.

Some of the higher rainfall totals during this flood event include:

5.33 inches West of Belle Plaine. |4.83 inches near Spring Lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 1, 3:17 AM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 1, 3:17 AM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
417 AM CDT SUN JUN 1 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 325 AM CDT SUN JUN 1 2014

THE SECOND WAVE OF TSRA HAS DEVELOPED ACROSS SW MN DUE TO THE
INCREASING LLJ THAT HAS INCREASED SINCE SATURDAY EVENING. BASED ON
THIS CONTINUED LLJ WHICH WILL FOCUS THE SHRA/TSRA ALONG A SW/NE
BOUNDARY IN SOUTHERN MN...CATEGORICAL POPS ARE IN ORDER. THE MAIN
PROBLEM AFTER THIS LLJ WEAKENS THIS MORNING...WHERE WILL THE
BOUNDARY HOLD UP ONCE THE TSRA DECREASE. FFA REMAINS IN EFFECT
UNTIL 10 AM...BUT WITH CONFIDENCE FOR MORE CONVECTION FIRING THIS
AFTN AND OVERNIGHT...WILL LIKELY EXTEND THE WATCH AT LEAST UNTIL
MONDAY MORNING. PWAT VALUES REMAIN EXTREMELY HIGH FOR THIS TIME OF
YEAR WITH STANDARD DEVIATIONS IN ORDER OF 2 OR GREATER.
THUS...HEAVY RAINFALL AND EXCESSIVE RAINFALL RATES WILL LEAD TO
FLOODING. WITH ALREADY AREAS RECEIVING BETWEEN 2 TO 6 INCHES
ACROSS CENTRAL MN...AND 1 TO 3 INCHES IN PORTIONS OF EC
MN...FLOODING PROBLEMS WILL CONTINUE. SVR WX THREAT WILL REMAIN
THE FLOODING ASPECT...BUT CAN NOT RULE OUT SOME BRIEF SVR WIND
GUST/LARGE HAIL...ESPECIALLY DURING PEAK HEATING THIS AFTN. SHEAR
VALUES HAVE INCREASED SOME...BUT NOT ENOUGH FOR ANY ORGANIZED
CONVECTION AT THIS TIME.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 325 AM CDT SUN JUN 1 2014

MONDAY AND TUESDAY...PERIODS OF RAIN/TSTMS TO CONTINUE INTO MON AS
THE LOW PRES CENTER TAKES A POSITION OVER ERN MN INTO WRN WI...
BCMG MORE WOUND UP AS THE DAY PROGRESSES WHILE AN UPR LVL TROF
EVOLVES INTO A CUTOFF LOW. THE UPR LVL LOW WILL HELP LIFT THE SFC
FEATURE OUT OF THE AREA BY MON NIGHT...BUT PLENTY OF AVAILABLE
MOISTURE MAY WRAP AROUND THE SYSTEM...PRODUCING ADDITIONAL LIGHTER
SHOWERS FOR MAINLY CENTRAL-NRN PORTIONS OF THE COVERAGE MON
NIGHT... THEN INTO ERN MN AND WRN WI TUE MRNG BEFORE EXITING. THE
MAIN HAZARD CONTINUES TO BE HVY RAIN SINCE UPR LVL SUPPORT FOR
STRONG/SEVERE STORMS IS VERY WEAK DESPITE AMPLE INSTABILITY FOR
THE ISOLD STRONG/SEVERE STORMS. PWATS FOR MONDAY WILL CONTINUE TO
RUN AT LEAST ARND 1.5 INCHES...SOME SPOTS IN ERN PORTIONS OF THE
COVERAGE AREA HIGHER...AND STORMS WILL CONTINUE TO HAVE VIRTUALLY
NO CAPPING AND WEAK STORM MOTIONS...MAKING THEM EFFICIENT
RAINMAKERS. COVERAGE WILL DIMINISH MON NIGHT INTO TUE AS DRIER
HIGH PRES ARRIVES...ALLOWING FOR A PRECIP-FREE PERIOD STARTING
MIDDAY TUE. AS FOR TEMPS...THE PASSAGE OF A SLOW-MOVING COLD FRONT
IN ADVANCE OF THE SFC HIGH PRESSURE WILL MEAN TEMPS WILL DROP
SEVERAL DEGREES MON INTO TUE...BUT NO SIGNIFICANT CAA IS EXPECTED
AS FLOW ALOFT WILL REMAIN GENERALLY ZONAL.

WEDNESDAY THROUGH SATURDAY...THE REST OF THE WEEK CONTINUES TO
LOOK ACTIVE WITH ZONAL FLOW ALOFT AND SEVERAL SFC LOW PRES SYSTEMS
DEVELOPING OFF THE LEE OF THE ROCKIES WHICH MAY IMPACT THE AREA.
THE FIRST OF THE SERIES OF SYSTEMS LOOKS TO REMAIN TO THE S OF THE
COVERAGE AREA WED INTO THU...THEN ANOTHER SYSTEM LOOKS TO SLOWLY
MOVE IN FROM THE NW FRI INTO SAT. NEITHER ONE LOOKS PARTICULARLY
STRONG...BUT WITHIN A SIMILAR ENVIRONMENT AS WHAT IS CURRENTLY IN
THE REGION /HIGH MOISTURE...WEAK FLOW ALOFT...MODEST
INSTABILITY/...THE STORMS WILL LIKELY BE CAPABLE OF PRODUCING HIGH
AMOUNTS OF RAINFALL FOR AN ALREADY VERY SOGGY AREA. TEMPERATURES
WILL CONTINUE TO RUN ON THE COOL SIDE OF NORMAL...WITH HIGHS
MAINLY IN THE LOWER 70S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1200 AM CDT SUN JUN 1 2014

SCATTERED TSRA CONTINUE TO PLAGUE THE FORECAST AREA LATE THIS
EVENING...PARTICULARLY FROM RWF TO MSP AND RNH. THIS AREA WILL SEE
STORMS BECOME MORE NUMEROUS DURING THE OVERNIGHT HOURS AS 850 MB
JET INCREASES. HEAVY RAIN AND MVFR CONDITIONS WILL ACCOMPANY ANY
STORMS. STORMS WILL WANE SUNDAY MORNING AS THE JET DIMINISHES. TO
THE NORTH OF THIS AREA...CIGS HAVE CRASHED IN THE HOUR TO IFR OR
LIFR LEVELS NEAR AXN AND STC. HOWEVER...A FEW SHOWERS HAVE ALSO
REDEVELOPED...WHICH COULD IMPROVE CIGS PERIODICALLY THROUGH
08Z...OTHERWISE EXPECT A POOR NIGHT WITH LOW CIGS. AFTER A RESPITE
INTO EARLY SUNDAY AFTERNOON...MORE STORMS WILL FIRE SUNDAY
AFTERNOON AND EVENING.

KMSP...SHRA AND VCTS WILL BECOME MORE NUMEROUS DURING THE
OVERNIGHT HOURS WITH HEAVY RAINFALL POSSIBLE. FOLLOWING THIS
ROUND...MVFR CIGS WILL MOVE IN FOR A FEW HOURS BEFORE MIXING RISES
CIGS BACK TO VFR LEVELS. CONFIDENCE IS HIGH FOR ANOTHER ROUND OF
STORMS SUNDAY EVENING.

/OUTLOOK FOR KMSP/
MON...OCCASIONAL SHRA/TSRA. PERIODS OF MVFR AND BRIEF IFR CONDS
EXPECTED WITH HEAVIER SHRA/TSRA. WINDS S ARND 10 KTS.
TUE...MVFR POSSIBLE WITH SCHC TSRA EARLY...THEN VFR. WIND WNW
10-15 KTS.
WED...VFR WITH CHC TSRA. WIND E 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ044-045-
     048>070-073>078.

WI...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR WIZ014>016-
     023>028.

&&

SHORT TERM...JLT
LONG TERM...JPC
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 1, 4:27 AM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 AM CDT SUN JUN 1 2014

MNZ041>045-047>070-073>078-WIZ014>016-023>028-021000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
527 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SCATTERED TO
NUMEROUS THUNDERSTORMS CAN BE EXPECTED. THE PRIMARY CONCERN WITH
ANY STRONGER STORM WILL BE HEAVY RAIN. SLOW STORM MOTION PRODUCING
CONTINUAL HEAVY RAIN COMBINED WITH SOGGY SOIL CONDITIONS MAY
PRODUCE QUICK STREAM RISES AND HIGH AMOUNTS OF RUNOFF IN URBAN
AREAS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE
STORMS CONTAINING LARGE HAIL OR DAMAGING WIND GUSTS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
MONDAY...WITH A CHANCE OF THUNDERSTORMS ALSO POSSIBLE FOR
WEDNESDAY AND THURSDAY. SEVERE WEATHER POTENTIAL IS LOW...BUT
HEAVY RAIN POTENTIAL WILL CONTINUE. THERE IS STILL THE RISK THAT
THE STRONGER STORMS COULD PRODUCE BURSTS OF HEAVY RAIN LEADING TO
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT
RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

MNZ082>085-091>093-021000-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
527 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MINNESOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
TONIGHT. THE PRIMARY CONCERN WITH ANY STRONGER STORM WILL BE
HEAVY RAIN. SLOW STORM MOTION PRODUCING CONTINUAL HEAVY RAIN
COMBINED WITH SOGGY SOIL CONDITIONS MAY PRODUCE QUICK STREAM RISES
AND HIGH AMOUNTS OF RUNOFF IN URBAN AREAS.

WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE
STORMS CONTAINING LARGE HAIL OR DAMAGING WIND GUSTS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED THROUGH
MONDAY...WITH A CHANCE OF THUNDERSTORMS ALSO POSSIBLE FOR
WEDNESDAY AND THURSDAY. SEVERE WEATHER POTENTIAL IS LOW...BUT
HEAVY RAIN POTENTIAL WILL CONTINUE. THERE IS STILL THE RISK THAT
THE STRONGER STORMS COULD PRODUCE BURSTS OF HEAVY RAIN LEADING TO
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT
RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

In the hours before

Special weather statement, Jun 1, 12:37 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
137 AM CDT SUN JUN 1 2014

MNZ078-WIZ024>026-010930-
DUNN-GOODHUE-PEPIN-PIERCE-
137 AM CDT SUN JUN 1 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 135 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. RADAR HAS ESTIMATED BETWEEN ONE TO
TWO INCHES OF RAINFALL SINCE 11 PM...WITH ANOTHER ONE INCH OR MORE
LIKELY BEFORE IT TAPERS OFF AFTER 230 AM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.

JLT
Special weather statement, Jun 1, 1:16 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
216 AM CDT SUN JUN 1 2014

MNZ060-062-063-069-070-WIZ023-010915-
DAKOTA-HENNEPIN-RAMSEY-SCOTT-ST. CROIX-WASHINGTON-
216 AM CDT SUN JUN 1 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 216 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. RAINFALL RATES UP TO TWO INCHES PER
HOUR WILL MOVE ACROSS THE SOUTHERN PART OF THE TWIN CITIES METRO
AREA THROUGH 330 AM. THIS WILL LEAD TO PONDING OF WATER AND
LOCALIZED STREET FLOODING.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

JLT
Special weather statement, Jun 1, 3:25 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 AM CDT SUN JUN 1 2014

WIZ015-016-023>025-027-028-011230-
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PIERCE-RUSK-ST. CROIX-
425 AM CDT SUN JUN 1 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 424 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
URBAN AND SMALL STREAM FLOODING. TWO TO THREE INCHES OF RAINFALL HAS
OCCURRED ACROSS THE AREA...WITH AN ADDITIONAL ONE HALF TO ONE INCH
POSSIBLE BEFORE IT TAPERS OFF BY 6 AM.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS.

JLT
Special weather statement, Jun 1, 4:14 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 AM CDT SUN JUN 1 2014

MNZ074>076-082>084-091-092-011315-
BLUE EARTH-BROWN-FARIBAULT-LE SUEUR-MARTIN-NICOLLET-WASECA-WATONWAN-
514 AM CDT SUN JUN 1 2014

...URBAN AND SMALL STREAM FLOODING IS LIKELY IN THE AREA...

AT 510 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WILL SPREAD ACROSS
THE AREA THROUGH 8 AM...RESULTING IN SMALL STREAM FLOODING.
RAINFALL RATES MAY EXCEED TWO INCHES PER HOUR AS THE STORMS MOVE
ACROSS THE AREA.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

JLT

The radar

The Minneapolis radar (KMPX), 14 km away, was scanning. The volume nearest the first event began at 10:45 UTC.

Open the radar archive at this moment

Event by event

11 heavy rain, 7 flash flood, 1 hail. Local standard time, as filed.

Flash Flood, Hennepin

When
June 1, 4:45 AM CST to 8:45 AM CST
Where
Hennepin County, 2.81 mi ESE of Flying Cloud Arpt to 2.68 mi SE of Flying Cloud Arpt
Cause
Heavy Rain
Property damage
$750,000
Reported by
Law Enforcement
Coordinates
44.809, -93.401

Several rounds of heavy rainfall, combined with saturated soils, caused a mudslide on Burr Ridge Lane in Eden Prairie. The mudslide partially damaged a home, but due to the extreme unstable soil conditions near the home, the home was demolished.

Flash Flood, Wright

When
June 1, 6:00 AM CST to 9:00 AM CST
Where
Wright County, 2.29 mi W of Rasset to 2.26 mi WNW of Rasset
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
45.155, -94.046

County Road 35 between County Road 6, and 7 was closed due to water over the road.

Flash Flood, Dakota

When
June 1, 6:00 AM CST to 9:00 AM CST
Where
Dakota County, 2.47 mi WNW of Eagan to 3.18 mi S of Mendota
Cause
Heavy Rain
Reported by
County Official
Coordinates
44.816, -93.215

Several roads were flooded across northern Dakota County during the morning of Sunday, June 1st. At one point, several inches of flowing water was near the intersection of Pilot Knob and Deerwood Drive.

Flash Flood, Sibley

When
June 1, 6:00 AM CST to 8:00 AM CST
Where
Sibley County, 8.12 mi NNE of Henderson to 8.88 mi NNE of Henderson
Cause
Heavy Rain
Reported by
County Official
Coordinates
44.633, -93.821

County officials closed portions of County Road 6, and Crahan Lane, near Belle Plaine due to flood waters.

Flash Flood, Washington

When
June 1, 6:00 AM CST to 9:00 AM CST
Where
Washington County, 0.85 mi SW of St Paul Park to 2.95 mi SSE of Oakdale
Cause
Heavy Rain
Reported by
County Official
Coordinates
44.840, -93.000

There were several reports of flooded roads and basement flooding across southern Washington County From Woodbury, to Cottage Grove, and to Afton during the morning of Sunday, June 1st. The worst flooding reports were in a residential area where several lakes and inlets flooded homes south of Highway 94, and east of 494.

Flash Flood, Hennepin

When
June 1, 6:00 AM CST to 9:00 AM CST
Where
Hennepin County, 0.6 mi WSW of Wayzata to 1.16 mi NW of Medicine Lake
Cause
Heavy Rain
Reported by
County Official
Coordinates
44.967, -93.532

County officials reported several flooded roads around the cities of Orono and Plymouth.

Heavy Rain, Carver

When
June 1, 6:00 AM CST
Where
Carver County, 1.47 mi NNW of Victoria
Reported by
CoCoRaHS
Coordinates
44.870, -93.660

A 24 hour rainfall total of 4.23 inches was reported.

Heavy Rain, Hennepin

When
June 1, 6:00 AM CST
Where
Hennepin County, 2.07 mi ENE of Mound
Reported by
CoCoRaHS
Coordinates
44.940, -93.630

A 24 hour rainfall total of 4.83 inches was reported.

Heavy Rain, Scott

When
June 1, 6:00 AM CST
Where
Scott County, 2.02 mi NE of Jordan
Reported by
Trained Spotter
Coordinates
44.690, -93.600

A 48 hour rainfall total of 4.10 inches was reported.

Flash Flood, Anoka

When
June 1, 6:00 AM CST to 9:00 AM CST
Where
Anoka County, 1.26 mi WNW of Ham Lake to 1.13 mi NW of Ham Lake
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
45.236, -93.254

A holding pond overflowed onto Andover Road, west of Highway 65. The water was 6 inches deep on the roadway.

Heavy Rain, Anoka

When
June 1, 6:30 AM CST
Where
Anoka County, 2.13 mi NNW of Coon Rapids
Reported by
CoCoRaHS
Coordinates
45.200, -93.330

A 24 hour rainfall total of 3.91 inches was reported.

Heavy Rain, Dakota

When
June 1, 7:00 AM CST
Where
Dakota County, 3.7 mi WNW of Rosemount
Reported by
Public
Coordinates
44.750, -93.200

A 24 hour rainfall total of 4.20 inches was reported.

Heavy Rain, Wright

When
June 1, 7:00 AM CST
Where
Wright County, 4.81 mi SSW of Delano
Reported by
Public
Coordinates
44.990, -93.850

A 24 hour rainfall total of 4.60 inches was reported.

Heavy Rain, Faribault

When
June 1, 8:00 AM CST
Where
Faribault County, Winnebago
Reported by
Public
Coordinates
43.770, -94.170

A 48 hour rainfall total of 6.50 inches was reported.

Heavy Rain, Redwood

When
June 1, 8:00 AM CST
Where
Redwood County, 1.48 mi E of Delhi
Reported by
Public
Coordinates
44.580, -95.140

A 48 hour rainfall total of 4.60 inches was reported.

Heavy Rain, Renville

When
June 1, 8:00 AM CST
Where
Renville County, 0.98 mi W of Olivia
Reported by
Public
Coordinates
44.780, -95.000

A 48 hour rainfall total of 5.30 inches was reported.

Heavy Rain, Washington

When
June 1, 8:00 AM CST
Where
Washington County, 2.55 mi WSW of Cottage Grove
Reported by
Trained Spotter
Coordinates
44.820, -92.930

A 24 hour rainfall total of 4.00 inches was reported.

Heavy Rain, Sibley

When
June 1, 8:30 AM CST
Where
Sibley County, 7.02 mi ESE of Green Isle
Reported by
NWS Employee
Coordinates
44.660, -93.880

A 24 hour rainfall total of 5.33 inches was reported.

Hail, Freeborn

When
June 1, 1:00 PM CST
Where
Freeborn County, 1.47 mi NNW of Gordonsville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
43.540, -93.280

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 510209, 510208, 510212, 510217, 510856, 510857, 510863, 510866, 510869, 511185, 510861, 510864, 510872, 510865, 510867, 510868, 510871, 510870, 511004.